Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2011, 9:25 PM CDT for Leon County, Robertson County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 9:25 PM CDT (02:25 UTC)
- Expired
- Mar 26, 2011, 10:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 106 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 9:47 PM CDT | HAIL 0.75 | 6 Nw Normangee, TX | DIME SIZE HAIL WAS REPORTED IN THE HILLTOP LAKES AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS54 KFWD 270225
SVRFWD
TXC289-395-270330-
/O.NEW.KFWD.SV.W.0015.110327T0225Z-110327T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LEON COUNTY IN NORTHEAST TEXAS...
EASTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1030 PM CDT
* AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF FRANKLIN...AND MOVING EAST AT 40 MPH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE AMOUNTS OF PENNY TO
QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORMANGEE AROUND 1000 PM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
&&
LAT...LON 3087 9640 3115 9657 3125 9642 3108 9603
3098 9622 3097 9626
TIME...MOT...LOC 0224Z 290DEG 33KT 3110 9640
$$
82/JLD2 follow-up statements
846
WWUS54 KFWD 270247
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CDT SAT MAR 26 2011
TXC395-270256-
/O.CAN.KFWD.SV.W.0015.000000T0000Z-110327T0330Z/
ROBERTSON TX-
947 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROBERTSON COUNTY IS
CANCELLED...
LAT...LON 3100 9624 3101 9626 3105 9625 3109 9628
3112 9628 3113 9629 3116 9629 3120 9631
3108 9603 3097 9624
TIME...MOT...LOC 0246Z 287DEG 33KT 3107 9617
$$
TXC289-270330-
/O.CON.KFWD.SV.W.0015.000000T0000Z-110327T0330Z/
LEON TX-
947 PM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN LEON COUNTY...
AT 946 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHWESTERN LEON COUNTY...MOVING EAST AT 40 MPH. THIS STORM HAS
WEAKENED OVER THE PAST FEW MINUTES BUT PENNY TO QUARTER SIZE HAIL IS
STILL POSSIBLE.
LAT...LON 3100 9624 3101 9626 3105 9625 3109 9628
3112 9628 3113 9629 3116 9629 3120 9631
3108 9603 3097 9624
TIME...MOT...LOC 0246Z 287DEG 33KT 3107 9617
$$
42/MM102
WWUS54 KFWD 270315
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CDT SAT MAR 26 2011
TXC289-270325-
/O.CAN.KFWD.SV.W.0015.000000T0000Z-110327T0330Z/
LEON TX-
1015 PM CDT SAT MAR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEON COUNTY IS
CANCELLED...
AT 1015 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3100 9624 3101 9626 3105 9625 3109 9628
3112 9628 3113 9629 3116 9629 3120 9631
3108 9603 3097 9624
TIME...MOT...LOC 0315Z 287DEG 33KT 3099 9587
$$
82/JLDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:43 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Mar 26, 3:43 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 343 PM CDT SAT MAR 26 2011 .DISCUSSION... A COLD FRONT...CURRENTLY OVER THE SOUTHEAST PORTIONS OF NORTH TEXAS...WILL CONTINUE MOVING SOUTH AND EXIT THE REGION BY MID EVENING. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT IN THE SOUTHEAST ZONES EARLY IN THE EVENING. A FEW STRONG STORMS WILL BE POSSIBLE WITH HAIL BEING THE MAIN THREAT. MOST OF THE RAIN DURING THE OVERNIGHT HOURS WILL BE SOUTH OF THE REGION. HOWEVER...ISENTROPIC SECTIONS INDICATE SOME LIFT OVER THE FRONTAL SURFACE WITH LIGHT PRECIP DEVELOPING OVER NORTH TEXAS SUNDAY MORNING. LIFT WILL BE ENHANCED BY A FAST MOVING SHORT WAVE. THEREFORE...HAVE DECIDED TO INTRODUCE SOME LOW RAIN CHANCES SUNDAY AND MENTION THUNDER SINCE FAIRLY STEEP MID LEVEL LAPSE RATES ARE PROGGED. PRECIP CHANCES WILL END SUNDAY EVENING AS THE SHORT WAVE EXITS THE REGION AND THE COLD FRONT MOVES OFF THE TEXAS COAST. DRIER AND MUCH COOLER AIR IS EXPECTED MONDAY AS SURFACE HIGH PRESSURE BUILDS SOUTHWARD ACROSS THE PLAINS. LOW LEVEL MOISTURE WILL INCREASE MONDAY NIGHT WHILE A LOW PRESSURE SYSTEM DEVELOPS IN THE WEST. INCREASING LARGE SCALE LIFT AND MOISTURE WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT...ESPECIALLY NEAR THE RED RIVER. A COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG THE FRONT. THE FRONT WILL MOVE SOUTH OF THE REGION TUESDAY NIGHT AND PRECIP CHANCES WILL END TEMPORARILY. THE GFS CONTINUES TO INDICATE A STRONG LOW PRESSURE SYSTEM DEVELOPING IN THE WEST WEDNESDAY NIGHT. THIS SYSTEM IS FORECAST TO MOVE ACROSS NORTH TEXAS THURSDAY WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. THE ECMWF SOLUTION CONTINUES TO BE MUCH WEAKER AND DRIER. FOR NOW...WILL COMPROMISE AND KEEP SOME LOW POPS IN THE FORECAST. TEMPERATURES THROUGH NEXT WEEK WILL BE MUCH COOLER THAN THE PAST WEEK WITH HIGH TEMPERATURES MOSTLY IN THE 60S AND LOWS MAINLY IN THE 40S AND LOWER 50S WITH EVEN SOME UPPER 30S EXPECTED IN THE NORTHWEST ZONES TONIGHT...SUNDAY NIGHT AND TUESDAY NIGHT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 43 60 42 64 53 / 0 20 5 5 20 WACO, TX 48 67 44 67 57 / 10 20 5 5 20 PARIS, TX 41 55 39 59 42 / 10 20 10 5 30 DENTON, TX 40 59 39 63 51 / 0 20 5 5 30 MCKINNEY, TX 41 58 36 60 48 / 0 20 5 5 30 DALLAS, TX 44 61 41 64 51 / 5 20 5 5 20 TERRELL, TX 44 60 40 59 50 / 10 20 10 5 20 CORSICANA, TX 47 64 42 65 53 / 10 20 10 5 20 TEMPLE, TX 50 72 45 70 58 / 20 20 5 5 10 MINERAL WELLS, TX 41 65 38 63 52 / 0 10 5 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 80/79
Hazardous weather outlook, Mar 26, 3:11 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT SAT MAR 26 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 311 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR FAR SOUTHEASTERN AREAS OF NORTH TEXAS. THIS AREA IS ROUGHLY SOUTHEAST OF A LINE FROM ATHENS TO KILLEEN. A FEW STORMS MAY APPROACH SEVERE LIMITS...WITH THE PRIMARY THREAT BEING HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SUNDAY FOR AREAS GENERALLY EAST OF I-35. THUNDERSTORM CHANCES WILL RETURN FROM MONDAY EVENING THROUGH TUESDAY NIGHT...AND THEN AGAIN WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS EVENING.
In the hours before
Special weather statement, Mar 26, 7:02 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT SAT MAR 26 2011
TXZ148-270030-
ANDERSON TX-
702 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN ANDERSON COUNTY
AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF PALESTINE...MOVING SOUTHEAST AT
35 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3160 9527 3186 9571 3206 9566 3204 9542
3201 9542 3199 9544 3195 9544 3193 9542
3185 9544 3182 9540 3177 9539 3172 9531
TIME...MOT...LOC 0002Z 301DEG 29KT 3189 9559
82/JLDSpecial weather statement, Mar 26, 7:53 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT SAT MAR 26 2011
TXZ160-270130-
FALLS TX-
753 PM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN FALLS COUNTY
AT 753 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF TEMPLE...MOVING SOUTHEAST
AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE LOTT.
PENNY-SIZED HAIL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3123 9723 3124 9725 3128 9727 3131 9723
3137 9712 3122 9693 3104 9711
TIME...MOT...LOC 0053Z 299DEG 14KT 3123 9723
82/JLDLocal storm report, Mar 26, 8:16 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT SAT MAR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 3 SE DOTT 31.24N 97.08W
03/26/2011 M1.00 INCH FALLS TX TRAINED SPOTTER
QUARTER SIZE HAIL COVERING THE ROAD 3 MILES SE OF DOTT,
TX.Local storm report, Mar 26, 8:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
835 PM CDT SAT MAR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL LOTT 31.22N 97.03W
03/26/2011 E0.75 INCH FALLS TX LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED IN LOTTLocal storm report, Mar 26, 9:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT SAT MAR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL 1 SSE REAGAN 31.21N 96.77W
03/26/2011 E1.00 INCH FALLS TX AMATEUR RADIO
QUARTER SIZE HAIL WAS REPORTED COVERING THE GROUND AT FM
1373 AND HWY 6 SOUTH OF REAGANLocal storm report, Mar 26, 9:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT SAT MAR 26 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL BREMOND 31.17N 96.67W
03/26/2011 M0.75 INCH ROBERTSON TX CO-OP OBSERVER
DIME SIZE HAIL COVERING THE GROUND. PERISTENT HAIL
FALLING FOR 15 MINUTES OR MORE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:02 PM CDT | Special Weather Statement | FWD | Anderson | 28 min |
| Mar 26, 7:53 PM CDT | Special Weather Statement | FWD | Falls | 37 min |
| Mar 26, 8:00 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 45 min |
| Mar 26, 8:37 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Robertson | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.